MAUDE Adverse Event Report: ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA6895-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during surgery that the iv tubing got smashed during packaging, they were crimped together when taken out of the package.The procedure was completed with manual instruments, there was no back up device available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear with tissue and discoloration present on the electrodes.There are no discrepancies visually observed with the saline/suction lines.There are no manufacturing abnormalities visually observed with the returned device.The wand was connected to a compatible controller and activated in a beaker of saline solution at the default and max settings and performed as intended.The saline line was connected to a saline bag at approximately 3 feet and saline flowed through-out the line to the tip of the device as intended.The suction line was tested and performed as intended.The complaint could not be verified and the root cause for this event could not be determined with confidence.There are no discrepancies with the devices suction or saline line as the lines are manufactured ¿smashed¿ together near the handle of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
Initial information stated that procedure was completed with manual instruments and no backup device was available.Additional information was received from reporter stating that procedure was successfully finished with an equivalent technique (manual instruments), there was no patient impact and no delay, therefore, this information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.

Brand Name
TURBINATOR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8198972
Report Number3006524618-2018-00673
Device Sequence Number16192190
Product Code GEI
UDI-Device Identifier00817470005240
UDI-Public00817470005240
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Catalogue NumberEICA6895-01
Device Lot Number2015409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2018
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/30/2019
04/29/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/31/2019
05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1